Follow
Share

My mother has had Parkinson's for 8 years. I finally got her in w/ a new doctor and thought I had her Sinemet under control. She has been dealing w/ the meds herself since my father died. In the past week she has been aggressive, delusional and has been having hallucinations. Is this another symptom of Parkinson's? A week ago she was put on the generic for Elavil to help with neuropathy of the legs and feet. My brother took away all of her pain meds to try to get her on track w/ all her medicine and make sure she is taking it on time. We just started this and hoping it will get her on track. I'm not sure what is causing this huge behavior change. I also think she may have been doubling up on the Sinemet. Has anyone seen this?

This question has been closed for answers. Ask a New Question.
Find Care & Housing
Advancing Parkinson's can also be accompanied by urinary tract infections due to incomplete emptying of bladder or bad hygiene (my MIL was in and out of hospital and rehab for 6 months for exactly that). MIL was also not compliant with times for medications and some of them interacted with each other or food so mother-in-law would self-medicate with extra meds or not take them. Have doctor evaluate full prescription array, not your brother.
Helpful Answer (1)
Report

With my daddy's Parkinson's he was on heavy pain meds for years....we never even discussed taking him off of them. Your mom could be having withdrawal symptoms--or just the Parkinson's--daddy did have hallucinations at times (mostly towards the EOL). You shouldn't change out any meds w/o a dr's approval. Parkinson's patients really suffer.

BTW--what do you mean in "back on track" you know Parkinson's is not curable, right? Or just hoping for a better QOL for mom?

IMHO--Parkinson's goes along slowly, then you often see a sudden change, then back to the slow decline. It's hard to watch.
Helpful Answer (1)
Report

You took away her pain medication without doctor's approval? I'd contact the doctor immediately. I'd be very concerned of her not having adequate pain management.
Helpful Answer (0)
Report

This question has been closed for answers. Ask a New Question.
Subscribe to
Our Newsletter